| Model Number |
NV-2-4-HELIX |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/08/2024
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that a concerto coil stopped tracking and encountered resistance in the middle of the catheter.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for a gastric bleed.The patient¿s blood flow was high and the vessel tortuosity was severe.The healthcare provider could not fully deploy coil through microcatheter.It became stuck with about 12" of the pusherwire stuck ou tside the introducer.The physician pulled the coil out and it seemed to get stuck in catheter, so they took whole system out and coil detached during this process.No catheter damage was identified.It was unknown if the coil was damaged.There were no patient symptoms or complications associated with this event.Ancilary devices: sheath unknown, guide catheter unknown, microcatheter merit 2.4.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information was received that the coil came out of the introducer sheath smoothly.There were no detachment attempts made.There was 1 coil before and after the malfunctioned coil.
Additional Manufacturer Narrative
H3: product analysis of nv-2-4-helix, lotno:228456395 as found condition (condition of returned device): a concerto coil was returned for analysis within a shipping box; within an opened concerto implant coil outer carton and within a sealed biohazard pouch.The non-medtronic merit 2.4 micro catheter used during the event was also returned.Visual inspection/damage location details: the concerto implant coil was returned without the introducer sheath and without pusher assembly.The implant coil was found to be already detached and found to be stretched and damaged.The non-medtronic merit micro catheter hub, body, and distal tip did not appear to be damaged.No other anomalies were observed.Conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was confirmed.Possible causes for premature detachment are patient vessel tortuosity, coil not retracted in a one-to-one motion with the implant pusher during repositioning, or user advances the coil against resistance.The customer reported resistance was encountered during advancement in micro catheter.It is possible resistance contributed to the reported ¿premature detachment.¿ the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported they finished the procedure after three event.The bleed had occluded.